Thyroid Disease Forum banner
1 - 9 of 9 Posts

·
Active Member
Joined
·
41 Posts
Discussion Starter · #1 ·
Looking back at the last year, and how things were and are now. I think my Eczema flaring up and being the worst it's been my entire adult life, might have been due to gradual changes that lead up almost a year later, to my being diagnosed with Hypo.

Is this possible?

My Eczema went absolutely nuts last March or April.

I was hospitalized on and off as a kid for my Eczema and as an adult, had to have my prescription creams on hand just in case. Last year things started being crazy when I started getting night sweats which I had never had, but subsided in about 6 months. But my Eczema still flared up. In fact I had to start doing wet gauze treatments and UV light treatments (which I did as a kid) and after a while my doc said it'd be better to get a home unit (the UV light treatments) and my insurance agreed (because it'd be cheaper for them of course) and I now have a 6 foot stand up unit.

Then my monthly started happening 2 times a month, and went on progesterone, and that helped. But even now, if I go off my Mometasone (steroid creams), I flare up. I just got an appointment for Tuesday April 3td at 4:05 to see my Derm doc. I really need to get back in to see him, before his residency is over because he is moving back to his home state, which just makes me sad. Such an awesome guy, I hate starting over.

I hope my Eczema being nuts still when not on creams, is from my Hypo and when my dose gets things back to normal, I hope it settles down. I pray it does.

Anyone struggle with Eczema since being or before being diagnosed with Hypo or Hyper?
 

·
Senior Member
Joined
·
63 Posts
Familytreenutfinder1970 said:
Looking back at the last year, and how things were and are now. I think my Eczema flaring up and being the worst it's been my entire adult life, might have been due to gradual changes that lead up almost a year later, to my being diagnosed with Hypo.

Is this possible?

My Eczema went absolutely nuts last March or April.

I was hospitalized on and off as a kid for my Eczema and as an adult, had to have my prescription creams on hand just in case. Last year things started being crazy when I started getting night sweats which I had never had, but subsided in about 6 months. But my Eczema still flared up. In fact I had to start doing wet gauze treatments and UV light treatments (which I did as a kid) and after a while my doc said it'd be better to get a home unit (the UV light treatments) and my insurance agreed (because it'd be cheaper for them of course) and I now have a 6 foot stand up unit.

Then my monthly started happening 2 times a month, and went on progesterone, and that helped. But even now, if I go off my Mometasone (steroid creams), I flare up. I just got an appointment for Tuesday April 3td at 4:05 to see my Derm doc. I really need to get back in to see him, before his residency is over because he is moving back to his home state, which just makes me sad. Such an awesome guy, I hate starting over.

I hope my Eczema being nuts still when not on creams, is from my Hypo and when my dose gets things back to normal, I hope it settles down. I pray it does.

Anyone struggle with Eczema since being or before being diagnosed with Hypo or Hyper?
I never had skin problems in my life until I went hypo. In Nov. 2010 it came on like gangbusters. I've been going to a dermatologist but he's been no help at all (actually went to three with no help at all). Doing research (I have a LOT of free time) I have found out that skin problems go hand-in-hand with hypo. In fact, it can be the first symptom a person gets. In my case it appears to be a malaborbtion problem which is common with hypo. My endo tested me for vitamin B and vitamin D and I was really, really low on both of these. He didn't test me for vitamin A. If you're low on one or two due to malabsorbtion you can be low on a lot of other things. I started taking a large, SAFE, dose of vitamin A to treat this problem. Also, increasing my synthroid made it better. If you try vitamin A be cautious, it can be toxic in very large doses. Discuss it with your doctor. He probably won't have a clue about the relationship of vitamin A to thyroid and skin issues but he can tell you how much you can take as a safe dose and do a blood test to see if you're low. Good luck with this.
 

·
Active Member
Joined
·
41 Posts
Discussion Starter · #3 ·
Thanks much Jmill! I just hope with getting my levels right, it settles the heck down because I can't be on these creams forever. I need to step it up with eliiminating/minimizing foods for sure, for starters.
 

·
Newbie
Joined
·
12 Posts
I was just wondering about rashes and the effect that thyroid problems may play as well. I'm really sorry to here about your struggles with eczema, it sounds like it's been really bothersome.

Do you ever have a rash on your eyelids? I've developed this dry, scaly, slightly raised, itchy/burning rash in the creases of my eyelids. Nothing I've tried is making it go away. I just started taking my Synthroid yesterday so I'm hoping that it might help with whatever this rash is. I also get a light rash on my neck, chest, and upper arms. Sometimes it's worse than other times, it seems to ebb and flow but it's almost always noticeable. Any advice would be greatly appreciated.
 

·
Senior Member
Joined
·
63 Posts
Jenne said:
I was just wondering about rashes and the effect that thyroid problems may play as well. I'm really sorry to here about your struggles with eczema, it sounds like it's been really bothersome.

Do you ever have a rash on your eyelids? I've developed this dry, scaly, slightly raised, itchy/burning rash in the creases of my eyelids. Nothing I've tried is making it go away. I just started taking my Synthroid yesterday so I'm hoping that it might help with whatever this rash is. I also get a light rash on my neck, chest, and upper arms. Sometimes it's worse than other times, it seems to ebb and flow but it's almost always noticeable. Any advice would be greatly appreciated.
It sounds a lot like what I had. I got a RX from my doctor for two different things to try on it and both worked. One was Promiseb and the other was Ketoconozole, both creams. I stuck with the Ketoconozole since it was a lot cheaper. After about three weeks on synthroid it was greatly diminished. Washing the area twice a day with tepid water only (no soaps) will give you some relief.
 

·
Newbie
Joined
·
12 Posts
Thanks jmill. Did you have the rash on your eyelids too? The reason I ask is because I know that a lot of creams say to avoid the eye area and I'm not sure what to do about it.
 

·
Active Member
Joined
·
41 Posts
Jenne said:
I was just wondering about rashes and the effect that thyroid problems may play as well. I'm really sorry to here about your struggles with eczema, it sounds like it's been really bothersome.

Do you ever have a rash on your eyelids? I've developed this dry, scaly, slightly raised, itchy/burning rash in the creases of my eyelids. Nothing I've tried is making it go away. I just started taking my Synthroid yesterday so I'm hoping that it might help with whatever this rash is. I also get a light rash on my neck, chest, and upper arms. Sometimes it's worse than other times, it seems to ebb and flow but it's almost always noticeable. Any advice would be greatly appreciated.
I don't get rashes per say, but all of my skin can get itchy and does at times. It could be Eczema just for the fact it's in a fold area ( bends at the knee and arms are too) and they can get sweaty with little exposure to air so it can get itchy ( sweat tends to make people with Eczema itch. That is why the night sweats I started to get last year really kicked my Eczema into high gear in just a few days).

No, Cortisones aren't a good idea in the folds of skin or in the eye area, but when it came down to it, I had to put some in the skin area under my eyes because well, I had to get it cleared up, I couldn't let it get worse. I realized there comes a point when you have to do things sometimes. But I see a Derm doc and he also ok'd it.

What have you tired? Are you in the USA?

Good luck to you!
 

·
Senior Member
Joined
·
63 Posts
Jenne said:
Thanks jmill. Did you have the rash on your eyelids too? The reason I ask is because I know that a lot of creams say to avoid the eye area and I'm not sure what to do about it.
The doc said to put it on my eyelids and just be careful not to get it in my eyes. I used a Q-Tip to apply it. I didn't get any eye problems from doing this. I didn't have a rash per se. I had large red areas on my chin, forehead, eyelids, and cheeks.
 

·
Super Gold Veteran
Joined
·
262 Posts
My eczema, which had gone crazy when hyper, cleared up quickly when I was diagnosed with gluten sensitivity and went on a gluten free diet.

Renee
 
1 - 9 of 9 Posts
Top